Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
153 Doctors are Online

Runny stools through out the day, long thread like dark brown loose stools post treatment for strep throat with Zpak. What is the cause?

I had strep throat this week, treated by a MD with Z pack. I have irritable bowel syndrome and dont want to take them now for this constant diarreah I ve had. I figured I had some kind of bug. Stools all day have been runny/ok. But I just went now and my toilet was loaded with pale stools. I was afraid of worms (at l9 I had amobic dysentary), and it looked more like dark brown pudding (sorry for the graphics ) - I am in the medical field, so I put a glove on and picked bunches up at one time, but they just softly fell apart/bad odor too. They were at least 9 inches long each one and I saw no white threads, etc. nothing. Tomorrow is Saturday I ll never be lucky enough to get the gastroenterologist I ve been seeing for about 25 years. Our ER s here are worthless. 9 inches long all of them and as thicker than uncooked ziti.
Asked On : Fri, 30 Mar 2012
Answers:  1 Views:  90
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Emergency Medicine Specialist 's  Response
Please get your stools tested first.
Also would recommend a culture and sensitivity test to see if there is bacteria in stool.
Later take the medicine according to the reports we get.
In the mean while take a lot of curds, isabgol husk with very less water, a drug for deworming, and if you can get metrinidazole 200mg one tab three times a day.
tablets of methycobol will help 500ug three times a day.
Answered: Thu, 27 Mar 2014
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor